Jump to content
CrazyBoards.org

Meds make me look "high"!


Recommended Posts

Heya Loon,

Yeah, come to think of it, DH told me my Lamictal sometimes makes me seem drunk.

What that means is kind of vague.

He's not very talkative ;)

What do people mean by "high?"  Specific behaviours?

Strange thing to tell someone, if you ask me.

--ncc--

Link to comment
Share on other sites

Geez...people used to assume I was a habitual cocaine user when I was hypomanic. Shit, you can't win, can you? ;)

I haven't had the problem you describe with Lamictal yet, Loon. But, hell, knowing how picky and weird this med it, I wouldn't be surprised if I do.

(Bowing and praying to the Lamictal gods to please understand this last comment wasn't a slight against you. Please. I love and worship you for all that you have given me.)

Link to comment
Share on other sites

Well, I guess I'm lucky.

The only one who was ever able to tell when I was hypomanic was my current pdoc... "goal directed behavior and enhanced mood", as she called it.

Even my past pdoc, a rather talented man in his own right and rather well known and intelligent of a physician, ranked first in the state in neurology and psychiatry, and an utter genius of psychopharmacology, thought I was some form of BP but never explicitly hypomanic.

Mom and Dad thought that through the summer of 2005, that cycling (on a bike, not in the bipolar sense) 3,000 miles in 3 months was "normal" me, not "hyperactivated" me.  Granted, they'd never seen 'normal'/nondepressed me since I was born =P.

At least now I'm on Lamictal, which should help the mood swings as well as the overall depression issues.  I think.

At least nobody other than the current pdoc can tell if I'm high. ;-)

Link to comment
Share on other sites

Heya,

(Please take this not as some authoritative stuff, just as IMHO)

If it works, it's a drug.

If it doesn't work, it might still be a drug.

If it has side effects, it's a drug.

If it doesn't have side effects, it might still be a drug.

Stronger drugs have more side effects.

If it's homeopathic, it's magic water.

--ncc--

Link to comment
Share on other sites

Heya,

OK double-post.

But:

My patients who know these things tell me they can sell *any* Rx drug on the street, they just file off the names or crumble it up.

;)

I once talked a patient into taking amitriptyline by explaining to her that it's AKA "trips" on the street.  Her position was that only "real drugs" i.e., ones on the "street," are the only ones that "work."

Drug is a drug is a drug.

Or magic water.

--ncc--

Link to comment
Share on other sites

When I started on my current meds...Depakote ER, Topamax, and Keppra...I looked like I was either drunk or coming down with a really bad flu. I had ALOT of people come up to me and either feel my forehead...or say "You look really fucked up."  Those side effects didnt last as long as I thought they would though...

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...